Hi everybody I have been on this group before ! I have a query can amitriptline course headaches in someone who's had a brain anuryeum !

The reason I ask is that I have really bad headaches last few days my wife thought it might be the meds as I had the dose increased from 10 mg to 25mg is there a connection I was prescribed this to help with insomnia ! Thank you for your continued support

8 Replies

oldestnewest
  • Hi celtic. There are often side effects when first taking amitriptyline or increasing the dosage, but these normally disappear fairly quickly. I don't remember headaches being a side effect, and they're sometimes prescribed for neurological pain, but you could check on this by reading the accompanying leaflet. If the headaches persist you should ask your doctor about reverting to the 10mg as a test, or he/she may prefer to prescribe an alternative.

    Headaches are a frequent side effect for many drugs.............they're even on the list in most pain-killers !!

    Hope you get this sorted soon. Regards, Cat x

  • Thanks for your reply cat I discussed the problem with my doctor and he confirmed it wasn't the meds causing it ! He thinks it most likely my depression that's causing it ! He has said not to worry abut my MRI I'm waiting on to as the last one was fine he as:-) sued me it was highly unlikely I would have another sah so try and relax and get on with it really ! Thank you so much for your help take care and stay well !

  • D'you know celtic, stress really is the main culprit in causing headaches so listen to the doc & avoid worrying about stuff that'll probably never happen !

    You take care and stay well too. x :-)

  • Thanks cat sorry I've not replied to your comment the doctors increased my venlafaxine and reduced my amitriptaline only been 4days hate how I'm feeling but I'm going to persevere and hope things improve ! Thanks again for your help !

  • I know that stopping taking this medication can cause headaches but you are best to read the information leaflet that came with it or read up online: netdoctor.co.uk/depression/...

  • To everybody who likes to check up on there conditions with like minded people this groups been a boon to me to try and understand what I'm going through and to realise I'm not the only one with this condition I find they are a great bunch of people especially kirk and cat who are the nicest people you will meet make the first move and get involved you won't regret it

  • Hi Celtic, Cat's just drawn my attention to your kind words, thank you, I just know how isolated you can feel and it's good to have a point of contact. I don't always follow every posting, or even check up on replies, sorry, but I do appreciate your posting, hope all is going well with you

    Love Janet xxxx

  • Hi again celtic, and thanks so much for your kind words. :-)

    I sympathise with the awful sensations you're having at present, it can be a nightmare getting your system accustomed to new anti-depressants. I hope the initial effects will be wearing off within the next 2/3 weeks but, whatever the outcome, will you please message me in a couple of weeks or so. I've had some experience of these drugs over the years & would be interested to hear how you're getting on with the Venlafaxine.

    Love Cat xx

You may also like...